Louisiana, 2018Tornado in Louisiana, February 7, 2018
February 7, 2018 · NWS LCH · 1 event in 1 county or zone
A line of thunderstorms moved across the region producing an isolated tornado at Pitkin in Vernon Parish.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved across the region producing an isolated tornado at Pitkin in Vernon Parish.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Feb 7, 3:41 AM CST, 7 minutes earlier.
Area forecast discussion, Feb 7, 3:41 AM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
341 AM CST Wed Feb 7 2018
.DISCUSSION...
Wx map shows cold front moving through Southeast Texas into
Western Louisiana, moving through Fort Polk now. A line of showers
and thunderstorms, some becoming robust along the front.
Elsewhere, elevated showers and isolated thunderstorms behind the
front, and a muggy mess south of the front with scattered showers,
dense marine fog along and south of I-10 into the coastal waters.
The dense marine fog will end behind the cold frontal passage. For
now, keeping the dense fog advisory for inland zones along and
south of I-10 through 6 AM, hopefully not having to extend this
later for lower Acadiana. See marine discussion for timing of
dense fog advisory.
Expect rounds of elevated showers and isolated thunderstorms
behind the front today and this evening, diminishing after
midnight as drier air aloft moves in. Expect some clearing for
inland areas Thursday, with the clearing line likely to stop just
inland of the coast.
For Friday and the remainder of the weekend into early next week,
multiple waves of showers/isolated thunderstorms can be expected.
While pinpointing times of heavier rainfall is not possible at
this time, confidence is increasing that this will be an extended
unsettled period likely lasting well into next week.
DML
&&
.MARINE...
The dense sea fog expected to end from west to east this morning
when a cold front moves across the coastal waters. Segmented the
marine dense fog advisory, ending the western zones at 12z,
central at 15z, and eastern zones at 18z. Northelry winds 20-25
knots expected behind the front, requiring Small Craft Advisory
for all 0-60nm zones beginning at 18z, with Small Craft Exercise
Caution for inland lakes and bays. Winds expected to diminish by
06-10z Thursday. With a progressive pattern in place, southerly
winds will return by the weekend before another cold front sweeps
through on Sunday.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 49 34 58 43 / 80 20 10 10
LCH 57 41 58 49 / 80 40 10 10
LFT 62 41 59 48 / 80 50 10 10
BPT 55 40 57 49 / 80 30 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 6 AM CST early this morning for
LAZ041>045-052>055-073-074.
TX...Dense Fog Advisory until 6 AM CST early this morning for TXZ215-
216.
GM...Small Craft Advisory from noon today to 3 AM CST Thursday for
GMZ470-472-475.
Dense Fog Advisory until 6 AM CST early this morning for GMZ430-
432-450.
Small Craft Exercise Caution from noon CST today through this
evening for GMZ430-432-435.
Dense Fog Advisory until noon CST today for GMZ455.
Small Craft Advisory from noon today to midnight CST tonight for
GMZ450-452-455.
Dense Fog Advisory until 9 AM CST this morning for GMZ435-452.
&&
PUBLIC...08Hazardous weather outlook, Feb 6, 9:26 PM CST, 6 hours 22 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lake Charles LA
926 PM CST Tue Feb 6 2018
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
071400-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
926 PM CST Tue Feb 6 2018
This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.
.DAY ONE...Tonight
Dense sea fog will be possible up to the I-10 corridor with
visibilities at times below 1/4 of a mile, until a cold front
moves through.
Scattered to numerous showers with a few thunderstorms are
expected tonight ahead of our next cold frontal passage. A storm
or two could be on the strong side across interior Southeast Texas
and Central Louisiana near the front late tonight with small hail
possible.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Showers and storms will continue on Wednesday as the front moves
through the area...with a continued slim chance of a strong storm
in vicinity of the front. After a dry Thursday, rain chances
return for Friday and linger through the end of the period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ430-432-435-450-452-455-470-472-475-071400-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
926 PM CST Tue Feb 6 2018
This Hazardous Weather Outlook is for portions of Gulf of Mexico.
.DAY ONE...Tonight
Areas of fog, likely reducing visibilities well below one
nautical mile, will continue mainly on the near shore coastal
waters out to 20 nautical miles through tonight, with some sea fog
moving into the coastal lakes and bays. Otherwise, scattered
showers and isolated thunderstorms are expected mainly late
tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Elevated northerly winds are expected behind a cold front for
Wednesday and Thursday before relaxing. Increased chances of
showers are expected by Friday and into the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Feb 7, 3:15 AM CST, 33 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
315 AM CST WED FEB 7 2018
LAZ027-030-070945-
Beauregard-Vernon-
315 AM CST WED FEB 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BEAUREGARD AND
SOUTHWESTERN VERNON PARISHES...
At 315 AM CST, a strong thunderstorm was located near Rosepine,
moving east at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Rosepine, De Ridder, Fort Polk and Deridder.
LAT...LON 3084 9346 3099 9345 3108 9305 3084 9303
TIME...MOT...LOC 0915Z 259DEG 32KT 3091 9334
TWH
Special weather statement, Feb 7, 3:48 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
348 AM CST WED FEB 7 2018
LAZ030-071030-
Beauregard LA-
348 AM CST WED FEB 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BEAUREGARD PARISH
UNTIL 430 AM CST...
At 348 AM CST, Doppler radar was tracking a strong thunderstorm near
Tulla, or near De Ridder, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Dry Creek, De Ridder, Sugartown, Deridder, Tulla and Bundick Lake.
LAT...LON 3088 9298 3064 9298 3064 9340 3088 9339
TIME...MOT...LOC 0948Z 252DEG 36KT 3078 9330
Landreneau
Tornado, Vernon
- When
- February 7, 3:48 AM CST to 3:55 AM CST
- Where
- Vernon County, 0.69 mi S of Cravens to 2.39 mi N of Pitkin
- Rating
- EF1
- Path length
- 4.96 mi
- Path width
- 350 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.960, -93.020
A tornado started west of Webster Marcile Road near the community of Cravens snapping several pine trees. It crossed Highway 10 north of Pitkin traveling east to Highway 458 and H Spears road where the most intense damage occurred. At this location numerous fallen trees were noted with one house receieving significant damage from trees. The last visible damage was noted along Fullerton Blacktop Road.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Georgia, February 7, 2018$134,000 · EF1 · 7 events
- Winter Storm and Winter Weather in Vermont, February 7, 2018$150,000 · 16 events
- Winter Weather in Massachusetts, February 7, 2018$240,000 · 4 events
- Damaging Winds in Alabama, February 7, 20182 injured · $103,000 · 55 kt wind · 2 events
- Winter Weather in Connecticut, February 7, 20181 injured · $100,000 · 1 event
- Winter Storm and Winter Weather in New York, February 7, 2018$80,000 · 9 events
- Tornadoes and Hail in Alabama, February 7, 2018EF1 · 9 events
- Winter Weather in Virginia, February 7, 201828 events
- Winter Storm and Winter Weather in New York, February 7 to 8, 201827 events
- High Wind in Wyoming, February 7 to 8, 201859 kt wind · 26 events
- Winter Storm and Winter Weather in Maryland, February 7, 201817 events
- Heavy Snow in Maine, February 7, 201815 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 739891.